Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this freeze warning at Nov 16, 2011, 2:32 PM CST for 10 counties in Texas. It took effect at Nov 17, 2011, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2011, 2:32 PM CST (20:32 UTC)
- In effect from
- Nov 17, 2011, 12:00 AM CST
- Expired
- Nov 17, 2011, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165 WWUS74 KSJT 162032 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CST WED NOV 16 2011 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY... .WIND SPEEDS WILL DECREASE AND SKIES WILL CLEAR THIS EVENING AS HIGH PRESSURE BUILDS INTO THE AREA IN THE WAKE OF A COLD FRONT. SUB FREEZING TEMPERATURES ARE LIKELY ACROSS THE BIG COUNTRY... NORTHWEST CONCHO VALLEY...AND PORTIONS OF THE HEARTLAND TONIGHT. THE FREEZE WARNING HAS BEEN ISSUED FOR AREAS NORTH OF A STERLING CITY TO CROSS PLAINS LINE SINCE MOST AREAS TO THE SOUTH OF THIS AREA HAVE ALREADY EXPERIENCED A HARD FREEZE. TEMPERATURES WILL QUICKLY WARM ABOVE THE FREEZING MARK BY 9 AM THURSDAY. TXZ049-054-064-065-098-099-113-114-127-128-170600- /O.NEW.KSJT.FZ.W.0002.111117T0600Z-111117T1500Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 232 PM CST WED NOV 16 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. * EVENT: SUB FREEZING TEMPERATURES ARE EXPECTED FOR MOST AREAS NORTH OF A STERLING CITY TO CROSS PLAINS LINE. * TEMPERATURES: MINIMUM TEMPERATURES OF 29 TO 32 DEGREES ARE EXPECTED LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS: THESE TEMPERATURES WILL HARM OR KILL MOST SENSITIVE VEGETATION IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JOHNSON
1 follow-up statement
332 WWUS74 KSJT 170451 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1051 PM CST WED NOV 16 2011 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY... .WIND SPEEDS WILL DECREASE AND SKIES WILL CLEAR THIS EVENING AS HIGH PRESSURE BUILDS INTO THE AREA IN THE WAKE OF A COLD FRONT. SUB FREEZING TEMPERATURES ARE LIKELY ACROSS THE BIG COUNTRY... NORTHWEST CONCHO VALLEY...AND PORTIONS OF THE HEARTLAND TONIGHT. THE FREEZE WARNING HAS BEEN ISSUED FOR AREAS NORTH OF A STERLING CITY TO CROSS PLAINS LINE SINCE MOST AREAS TO THE SOUTH OF THIS AREA HAVE ALREADY EXPERIENCED A HARD FREEZE. TEMPERATURES WILL QUICKLY WARM ABOVE THE FREEZING MARK BY 9 AM THURSDAY. TXZ049-054-064-065-098-099-113-114-127-128-171500- /O.CON.KSJT.FZ.W.0002.111117T0600Z-111117T1500Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 1051 PM CST WED NOV 16 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * EVENT: SUB FREEZING TEMPERATURES ARE EXPECTED FOR MOST AREAS NORTH OF A STERLING CITY TO CROSS PLAINS LINE. * TEMPERATURES: MINIMUM TEMPERATURES OF 29 TO 32 DEGREES ARE EXPECTED LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS: THESE TEMPERATURES WILL HARM OR KILL MOST SENSITIVE VEGETATION IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 16, 11:42 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 16, 11:42 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1142 AM CST WED NOV 16 2011 .DISCUSSION... SEE THE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... THE INITIAL WIND SHIFT HAS MOVED THROUGH THE CWA WITH NORTH TO NORTHWEST WINDS AREAWIDE. HOWEVER...THE ACTUAL FRONT IS LAGGING TO THE NORTH AND IS STILL NORTH OF INTERSTATE 20...JUST NOW MOVING INTO JONES AND SHACKELFORD COUNTIES PER THE KDYX REFLECTIVITY SIGNATURE. WINDS BEHIND THIS FRONT WILL INCREASE TO AROUND 15 KTS WITH GUSTS OVER 20 KTS AT TIMES...ESPECIALLY ACROSS THE BIG COUNTRY. THIS BOUNDARY SHOULD REACH KSJT BY AROUND 20Z BUT WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG. WIND SPEEDS WILL DIMINISH ACROSS THE BIG COUNTRY FIRST THIS EVENING AS HIGH PRESSURE BUILDS INTO THE AREA...EVENTUALLY FALLING BELOW 10 KTS ALONG THE INTERSTATE 10 CORRIDOR. SOUTHEAST WINDS WILL RETURN ON THURSDAY BUT SHOULD NOT INCREASE ABOVE 10 KTS UNTIL AFTER 18Z. MVFR CIGS EXIST ACROSS THE BIG COUNTRY AND WILL IMPACT KABI FOR THE NEXT FEW HOURS BEFORE LIFT/MOISTURE BEGIN TO WANE. I CARRIED A TEMPO AT KABI FOR THESE CIGS THROUGH 21Z BUT ANTICIPATE CLEAR SKIES THEREAFTER. JOHNSON && .PREV DISCUSSION... /ISSUED 603 AM CST WED NOV 16 2011/ DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. AVIATION... PREDOMINANTLY A VFR FORECAST ACROSS THE NEXT 24 HOURS. A COLD FRONT CURRENTLY JUST SOUTH OF THE KABI TERMINAL WILL MOVE SOUTH ACROSS THE REMAINING TERMINALS THIS MORNING. NORTH WINDS WILL INCREASE AND GUST TO AROUND 20 KT AFTER 15Z...THEN DIMINISH TO 10 KT OR LESS THIS EVENING. SOME TRANSIENT MVFR CIGS WILL BE POSSIBLE BEHIND THE FRONT OVER THE KABI TERMINAL THROUGH 15Z SO INCLUDED A TEMPO GROUP TO ACCOUNT FOR THIS. OTHERWISE...VFR TO CONTINUE TONIGHT AND THURSDAY WITH WINDS BECOMING LIGHT SOUTHEASTERLY BY THURSDAY AFTERNOON. PREV DISCUSSION... /ISSUED 416 AM CST WED NOV 16 2011/ SHORT TERM... THE MAIN FEATURE IN THE SHORT TERM PERIOD WILL BE A COLD FRONT THAT WILL BRING DRY AND COOLER WEATHER TO WEST CENTRAL TEXAS TODAY AND TONIGHT. AS OF 3 AM...THE COLD FRONT EXTENDED ALONG A LINE FROM NEAR BIG SPRINGS TO BROWNWOOD. THE FRONT WILL SAG SLOWLY SOUTH THROUGH THE EARLY MORNING HOURS AND BY MID MORNING SHOULD BE SOUTH OF THE I-10 CORRIDOR. COLDER AIR LAGS THE FRONT SO DESPITE THE FRONT CLEARING THE CWA THIS MORNING...THERE WILL BE ABOUT A 15 TO 20 DEGREE TEMPERATURE SPREAD FOR AFTERNOON HIGHS ACROSS THE AREA. MAX TEMPERATURES WILL RANGE FROM THE UPPER 50S AND LOWER 60S ACROSS THE BIG COUNTRY...TO THE MID 70S ACROSS FAR SOUTHERN COUNTIES. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT WITH CLEAR SKIES AND LIGHT WINDS. GREATEST RADIATIONAL COOLING WILL TAKE PLACE OVER THE BIG COUNTRY WHERE WINDS SHOULD FULLY DECOUPLE. TEMPERATURES BY DAYBREAK WILL RANGE FROM NEAR FREEZING ACROSS THE BIG COUNTRY...TO THE MID AND UPPER 30S ELSEWHERE. 24 LONG TERM... STRONG ZONAL FLOW ALOFT BECOMES SOUTHWEST EARLY NEXT WEEK...AS GFS AND EC MODELS DEVELOP AN UPPER TROUGH/LOW ALONG THE PACIFIC COAST... THEN MOVE IT EASTWARD ACROSS TEXAS MONDAY AND TUESDAY. IF THIS OCCURS...IT SETS UP WC TEXAS FOR A LOCALLY HEAVY RAINFALL EVENT OF A COUPLE INCHES...WITH STRONG UPPER LEVEL DIVERGENCE AHEAD OF THE UPPER LOW AND LIFT OVER A SLOW MOVING COLD FRONT. WHILE IT GOOD SIGN THAT THE TWO MODELS ARE SHOWING A CONSENSUS... THERE IS STILL UNCERTAINTY IN ITS TIMING AND DEVELOPMENT... ESPECIALLY AS THE UPPER TROUGH/LOW HAS YET TO DEVELOP. THE GFS ENSEMBLE ALSO CONTINUES TO SHOW A WIDE VARIATION WITH PLACEMENT AND DEVELOPMENT OF THE UPPER TROUGH/LOW...THOUGH THIS IN NOT UNUSUAL IN THE EXTENDED PERIOD. AT THIS TIME WILL KEEP RAIN CHANCES IN THE 20 TO 30 PERCENT RANGE. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 32 60 45 68 59 / 0 0 0 10 10 SAN ANGELO 34 64 45 73 58 / 0 0 0 10 10 JUNCTION 35 64 42 71 58 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Nov 16, 5:00 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 500 AM CST WED NOV 16 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 500 AM CST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.